I have symptoms of trichomoniasis after i tried the over the counter med to get rid of my general yeast infection that turned in to green smelly stuff.is it possible to not accually have trich? could it be something else?
Welcome to ehealthforum,
Use of medications can affect the vaginal secretion and pH making it more susceptible to infections. The treatment for the yeast infection that you used could have damaged the normal bacterial population of vagina making way for new infection. The green and foul smelling discharge could suggest chances of Trichomoniasis. You should consider visiting your doctor/gynecologist at the earliest for thorough evaluation and vaginal swab/smear test to help identify the causative agent. Treatment as appropriate (based on examination findings and investigations results) would be started to help you control the symptoms. Drink plenty of water and cranberry juice. Avoid tea, caffeine or carbonated beverage intake. Avoid vaginal douching, use of harsh soap or perfumes in the area. Use loose cotton undergarments and avoid use of tight fitting clothes. If infective cause is detected, and if you are sexually active, get your partner also treated simultaneously to prevent chances of re-infection. Be in regular monitoring and follow-up with your treating doctor/gynecologist and report any new/abnormal symptoms immediately.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Sexually Transmitted Diseases , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.